MAUDE Adverse Event Report: ARTHREX, INC. DRV,3.5MM HEX,CANN (MINI HUDSON); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. DRV,3.5MM HEX,CANN (MINI HUDSON); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DRV,3.5MM HEX,CANN (MINI HUDSON)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a case, the tip of the hex driver, ar-8967d, broke while the surgeon was inserting the screw.All fragments were retrieved and the case was completed with no adverse effect to the patient.Additional information provided 12/11/19: procedure being performed was an ankle fusion.Each piece of the driver was removed with adson forceps, a needle driver and also a grasper to get the individual pieces out while utilizing fluoroscopy.The incision was extended 1mm.The case was completed by using the additional 3.5mm hex driver from the 4.5/6.7 tray.The fragments will not be returned with the rest of the driver, the account had concerns washing the small fragments.
 
Additional Manufacturer Narrative
Complaint confirmed, the hex feature broke off from the device.Likely causes of the event include hitting the device with another object, continually applying torque when the implant is not advancing and/or fully seated.

Brand Name
DRV,3.5MM HEX,CANN (MINI HUDSON)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9519516
Report Number1220246-2019-01536
Device Sequence Number3012575
Product Code LXH
UDI-Device Identifier00888867056718
UDI-Public00888867056718
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDRV,3.5MM HEX,CANN (MINI HUDSON)
Device Catalogue NumberAR-8967D
Device Lot Number011706
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date03/17/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;